Alert archive / Montana / River Flood Warnings in 2017
River Flood Warning 6, NWS Great Falls, MT
NWS Great Falls, MT issued this river flood warning at Mar 22, 2017, 5:37 PM MDT for Hill County, Montana. It was in force for 51 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2017, 5:37 PM MDT (23:37 UTC)
- Expired
- Mar 24, 2017, 9:00 PM MDT
- In force
- 51 hr
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hill County, MT
The radar
The Great Falls radar (KTFX), 201 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lodge Creek below McRae Creek at International Boundary (LGEM8).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 9.5 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06145500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
920 WGUS45 KTFX 222337 FLWTFX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 537 PM MDT WED MAR 22 2017 ...The National Weather Service in Great Falls has reissued a Flood Warning until for the following river in North Central Montana... Lodge Creek near Havre affecting Blaine and Hill Counties .Minor flooding continues to affect portions of Blaine and Hill counties...mainly along Lodge Creek north of Havre. The flood warning as been reissued and will remain in effect until the threat for flooding has diminished. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...Turn Around...Don't Drown. Motorists should not attempt to drive through water flowing over the road. The latest stages and forecasts for rivers and streams can be found at our web page...water.weather.gov/ahps && MTC041-231437- /O.NEW.KTFX.FL.W.0006.170322T2337Z-170325T0300Z/ /LGEM8.1.SM.170322T2326Z.170323T0000Z.170324T2100Z.UU/ 537 PM MDT WED MAR 22 2017 The National Weather Service in Great Falls has issued a * Flood Warning for The Lodge Creek near Havre. * until Friday evening...Or until the warning is cancelled. * At 5:25 PM Wednesday the stage was 7.0 feet. * Flood stage is 7.0 feet. * Minor flooding is forecast. && LAT...LON 4868 10930 4868 11000 4899 11000 4899 10930 $$
3 follow-up statements
899 WGUS85 KTFX 230159 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 759 PM MDT WED MAR 22 2017 ...The Flood Warning is canceled for the following river in Montana... Milk River near Harlem affecting Blaine County ...The Flood Warning continues for the following river in Montana... Lodge Creek near Havre affecting Hill County For the Lodge Creek, including Havre, Minor flooding is forecast, but the river level will continue to fall below flood stage through the day on Thursday. For the Milk River, including Harlem, no flooding is observed or forecast. Therefore, the Flood Warning for the Milk River, including Harlem has been canceled. MTC041-231659- /O.EXT.KTFX.FL.W.0006.000000T0000Z-170323T1800Z/ /LGEM8.1.SM.170322T2326Z.170323T0600Z.170323T1200Z.UU/ 759 PM MDT WED MAR 22 2017 The Flood Warning continues for the Lodge Creek near Havre. * until Thursday afternoon...Or until the warning is canceled. * At 7:25 PM Wednesday the stage was 7.4 feet. * Flood stage is 7.0 feet. * Minor flooding is forecast. && LAT...LON 4868 10930 4868 11000 4899 11000 4899 10930 $$ MTC005-230229- /O.CAN.KTFX.FL.W.0005.000000T0000Z-170323T2014Z/ /HRLM8.1.SM.170320T1727Z.170320T2200Z.170321T0307Z.NO/ 759 PM MDT WED MAR 22 2017 The Flood Warning is canceled for The Milk River near Harlem. * At 7:30 PM Wednesday the stage was 20.5 feet. * Flood stage is 21.0 feet. * Fell below flood stage at 4:30 PM Wednesday. * Forecast...The river will continue to fall to 17.0 feet by Friday morning. && LAT...LON 4855 10912 4863 10914 4850 10849 4838 10844 $$
334 WGUS85 KTFX 230532 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 1132 PM MDT WED MAR 22 2017 ...The Flood Warning continues for the following river in North Central Montana... Lodge Creek near Havre affecting Hill County .Minor flooding continues to affect portions of Blaine and Hill counties...mainly along Lodge Creek north of Havre. Thus the flood warning will remain in effect until the threat for flooding has diminished. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn Around...Don't Drown. Motorists should not attempt to drive through water flowing over the road. && MTC005-041-231800- /O.CON.KTFX.FL.W.0006.000000T0000Z-170323T1800Z/ /LGEM8.1.SM.170322T2326Z.170323T0600Z.170323T1200Z.UU/ 1132 PM MDT WED MAR 22 2017 The Flood Warning continues for the Lodge Creek north of Havre. * until Thursday afternoon...Or until the warning is cancelled. * At 10:25 PM Wednesday the stage was 6.7 feet. * Flood stage is 7.0 feet. * Minor flooding is forecast. && LAT...LON 4868 10930 4868 11000 4899 11000 4899 10930 $$
309 WGUS85 KTFX 230922 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 322 AM MDT THU MAR 23 2017 ...The Flood Warning is cancelled for the following rivers in North Central Montana... Lodge Creek north of Havre affecting Blaine and Hill Counties .For Lodge Creek, including areas north of Havre, the flood warning has been cancelled. The river has fallen below flood stage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or local media for further updates. && MTC005-041-230952- /O.CAN.KTFX.FL.W.0006.000000T0000Z-170323T1800Z/ /LGEM8.3.SM.170322T2326Z.170322T2350Z.000000T0000Z.UU/ 322 AM MDT THU MAR 23 2017 The Flood Warning is cancelled for The Lodge Creek near Havre. * At 2:30 AM Thursday the stage was 6.7 feet. * Flood stage is 7.0 feet. * Forecast...The river has fallen below flood stage. && LAT...LON 4868 10930 4868 11000 4899 11000 4899 10930 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this river flood warning went out at Mar 22, 2:36 PM MDT, 3 hours 1 minute earlier.
Area forecast discussion, Mar 22, 2:36 PM MDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Great Falls MT 236 PM MDT Wed Mar 22 2017 .DISCUSSION... Tonight through Friday...Overall a fairly quiet short term forecast today. Daytime heating with a weak upper cold front is currently bringing some weak instability across portions of the CWA. A few isolated to widely scattered showers and thunderstorms are possible until sunset with the best chances coming across the southwest. Widespread thunderstorms...and especially strong thunderstorms...are not expected as shear values are likely to high for the weak instability that is available. Other than a few mountain rain and snow showers...dry conditions are then expected for the remainder of the area tonight. Breezy winds found this afternoon should diminish later this evening. A large upper low still skirts to our south Thursday. The brunt of the precipitation with this system will be out of our CWA...however...there are still some chances for rain and snow above 6000 feet in the deformation zone across southwest MT. Little impacts are expected for either rain or snow showers...and mainly dry conditions are expected for the remainder of the area on Thursday. High pressure ridge and dry air then end precip chances and bring clearing skies Thursday night. Friday then looks to be mainly dry with breezy south to southwest winds. As the ridge breaks down later Friday...a few mountain showers are possible across the west. Temperatures will be slightly cooler tomorrow behind today's weak front...then warm back into the 60s for Friday. And with dryer air moving in...the recent fog concerns we have had should diminish...with little fog expected to return during the short term period. Anglin Friday Night through Wednesday...A large scale, but weakening Pacific trough moves inland Friday night. Orographic precipitation is likely to develop up to the Continental Divide by Saturday morning, with snow levels dropping below about 6000 ft. Several smaller shortwaves will move through this unsettled west-southwest flow. Models are converging on a solution that would favor rain and mountain snow across Southwest Montana Saturday afternoon. Some solutions are wetter than others, but ensemble averages support around one-tenth to one-quarter inch of liquid QPF and 2-4 inches of snow above 7500 feet. Fair weather returns for Sunday as an upper level ridge axis amplifies and crosses the state. The overall pattern remains progressive, with another large scale Pacific trough spreading moisture across the intermountain west Monday or Tuesday. Model solutions diverge widely late in the period, though favoring a return to fair weather for Wednesday. Temperatures remain slightly above average through the period. PN && .AVIATION... Updated 1715z. A drier segment of air in SW flow aloft is moving across central/N- central MT this afternoon with higher level moisture moving into SW MT ahead of a disturbance in the Great Basin. This feature will bring increased cloud-cover to SW MT terminals including KBZN and KEKS this afternoon and tonight with perhaps an isolated shower in the vicinity of these areas as well. VFR conditions will generally prevail with some local Mtn obscuration and MVFR cigs possible near showers over far SW MT this afternoon and evening. Breezy west winds will diminish this evening with surface winds shifting to more northwesterly by Thursday morning. Hoenisch && .HYDROLOGY... 300 PM Update. Ice jam on the Big hole river was reported to have released last night with flood waters having receded today and several surges observed at gages downstream along the Big Hole and Jefferson Rivers. Lodge creek north of Havre remains above flood stage but continues to fall, however with some snow still evident on satellite imagery upstream south of the Cypress Hills, minor flooding will continue for a bit longer and the flood warning for this area continues until river levels lower below flood stage, likely on Thursday or Friday. Milk river at Harlem continues to fluctuate right around the minor flood stage level. With the exception of Lodge creek, most tributaries of the Milk River upstream of this area have decreased so a decline in river level is expected later tonight or tomorrow, however for now minor flooding continues and the flood warning for the Milk River at Harlem has been extended through tonight. Hoenisch && .PRELIMINARY POINT TEMPS/POPS... GTF 35 54 32 64 / 10 10 0 0 CTB 33 50 27 56 / 0 0 0 10 HLN 35 53 31 61 / 10 10 0 10 BZN 33 52 29 58 / 10 20 10 0 WEY 27 40 19 42 / 20 30 20 10 DLN 32 51 29 55 / 10 20 20 10 HVR 35 57 28 62 / 0 0 0 0 LWT 35 51 30 59 / 10 10 10 0 && .TFX WATCHES/WARNINGS/ADVISORIES... Flood Warning remains in effect until further notice for the Milk River near Harlem in Blaine County. Flood Warning remains in effect until further notice for Lodge Creek near Havre in Hill County. && weather.gov/greatfalls
Nearby
River Flood Warnings in Montana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.